Anti-depressants

We've Moved!

Our wonderful discussion forums have now moved to Facebook...

Click to join us in our HIGM ("Help I'm Getting Married") group!

Shunshinebaby Posts: 24
Hi girls & possibly guys! Wasnt sure if this should go on off topic or health? I'm having a bit of a tough time at the minute, theres nothing wrong but im just not feeling right, just always low, crying, no energy, moved away from fiance, friends and family for my job. So anyway I've been prescribed effexor xl two months ago, i was started on 37.5mg and slowly brought up to 150mg per day. Does anyone have any experience of this anti-depressant? At first i was feeling a bit nauseous (sp?!) for the first week, then was feeling great for couple weeks, not im just tired all the time, no motivation again and just weepy all the time. Does this mean that theyre not working or i need a diff dose? Im living away from my doc that prescribed them and getting to see her is quite difficult. I dont want to be bothering her on weekends. Any help would be great or should i just ring her, im only home at weekends so not sure and its €50 everytime >:o( I'll be broke by the time i come off them but hopefully happy!!!
Desiderata Posts: 286
They can take a few months to kick in and work properly I think. Definitely don't change your dosage without talking to your doctor, I am sure your doctor would not mind you calling her at all. Best of luck and I hope they have the desired effect and that you are feeling better soon :wv
Tigra Posts: 184
I second that. Call your doctor. If she is with someone she will call you back. I've had to ring my doctor a few times and they always ring back. You have to remember that anti-depressants don't work over night. You need to build it up over weeks for them to work properly. But in the meantime make the call to your doctor.
stick Posts: 1229
Anti depressants can take weeks/months to kick in. they have to pass the blood brain barrier. my dad has been on them and waiting for them to kick is heart breaking, he wants to be better but it takes time he did come off them and when he needed them again it was the same thing took weeks. do keep them up they will kick in. i would recommend you refer yourself to a Physiatrist, so you can be properly monitored and if you are low at any time there is a team you can contact best of luck PS the hardest part is seekign help well done
stickwoman Posts: 2394
Will give you a PM.
Shunshinebaby Posts: 24
Hi guys, Thanks so much for your responses, ive given the doc a call but she had to leave the surgury for couple days and the locum hasnt turned up! So ive given my local doc a call and hoping to hear from them. If the doc (and tablets) can just lift the fogginess (that a word!?) and the sleepiness, itd be great. If they change my tabs, i might be back on to ask about them, thanks again O-O
workingmom Posts: 3429
They can take weeks to kick in (usually 6 weeks), and there is no quick fix for depression unfortunately, Sometimes one form of AD won't work and you might have to go through a couple of different brands before you'll find one that works, sometimes, people never find one that does. Have you setup some councilling too? your doctor should be able to help, also remember that there is aware and the samaritans if you just need someone to talk to. Good luck, and I hope you feel better soon.
1